Discussions that mention pravachol

High Cholesterol board


In November, 2004 I met with my new cardiologist. He wanted my to try the latest statin Vytorin. I told him that I had tried Lipitor and Pravachol in the past and had leg pain with both. Regardless, he asked me to try Vytorin. After one week I developed leg pain similar to what I experienced with the other statins and I quit taking Vytorin. At my next visit with this cardiologist he was angry that I stopped the Vytorin. (I did call his office but he never got the message). He told me that if I didn’t take this medication that I would have a heart attack or a stroke. He also insisted that what I was experiencing was not pain caused by a statin. Long story, short, I agreed to try Vytorin one more time. Within a week the leg pain was back. It started in the calve muscles and spread to my feet. It has been six weeks now and the pain has progressed to my thighs and buttocks. It is also in my biceps and forearms. In the past week after I take the Vytorin before bed my feet hurt so bad I can’t sleep for 3-4 hours. During this six week period I had aggressive moods, depressive episodes, and extreme fatigue. I tried finding some information on Vytorin side effects but could find very little. Then I tired Zocor and there it was...all the symptoms I was experiencing were present in many others who had tired the medication.
I just had a blood test and the results are extremely good. So now I have a medication that works wonders with my cholesterol profile but has me in so much pain I find it difficult to function.
My brief history, MI thirteen years ago, LAD 100% blocked, good collateral's.
No Meds Vytorin
TC 255 150
HDL 43 43
LDL 154 75
Tri 289 161

Are the results worth enduring the side effects?
Comments appreciated, thanks.
Lenin
I had a silent MI thirteen years ago. LAD 100% blocked at that time revealed by catherization, however, excellent collateral's. TC at the time was 110 and the doctors blamed cigarette smoking as the cause. About five years later Lipitor hit the market and I was put on that which helped keep my lipid profile in tact. After a few years my legs began to hurt and could not walk any distance at all. I started Pravachol which didn’t too much good but I guess they thought it was better than nothing. Then I began having problems with Pravachol. I tried Crestor, the worst yet, and then Vytorin. Most of the time my lipid profile was acceptable but my HDL refused to go above 28. Once I started fish oil my HDL rose to over 40. Interestingly, my lipid profile was increasing during this period, (possibly due to age). I have had four catherizations and nuclear stress tests which have shown that my heart is getting enough blood and no intervention is necessary. Latest catherization found RAD with 50-60% blockage, but once again, good collateral's.
I think I will go ahead with my original plan of pharmaceutical grade fish oil and other supplements and see that the results are.
JJ
Thanks for the support!